Alert archive / Iowa / Wind Advisories in 2025

Wind Advisory 6, NWS Quad Cities, IA

March 23, 202513 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Mar 23, 2025, 2:20 AM CDT for 13 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Mar 23, 2025, 2:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2025, 2:20 AM CDT (07:20 UTC)
In effect from
Mar 23, 2025, 2:00 PM CDT
Expired
Mar 24, 2025, 12:00 AM CDT
In force
10 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2333 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS73 KDVN 230720
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
220 AM CDT Sun Mar 23 2025

IAZ040>042-051>054-064>068-ILZ015-231700-
/O.NEW.KDVN.WI.Y.0006.250323T1900Z-250324T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Johnson-Cedar-
Clinton-Muscatine-Scott-Rock Island-
Including the cities of Rock Island, Muscatine, Maquoketa, Iowa
City, Manchester, Vinton, Tipton, Anamosa, Bettendorf, Dubuque,
Moline, Independence, Davenport, Clinton, and Cedar Rapids
220 AM CDT Sun Mar 23 2025

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT 
THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of northwest Illinois and east central and 
  northeast Iowa.

* WHEN...From 2 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ILZ001-002-007-009-016>018-231700-
/O.NEW.KDVN.WI.Y.0006.250323T2100Z-250324T0500Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Including the cities of Galena, Sterling, Princeton, Mount
Carroll, Freeport, Geneseo, and Hennepin
220 AM CDT Sun Mar 23 2025

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT 
TONIGHT...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Bureau, Putnam, Carroll, Henry IL, Jo Daviess, Stephenson, 
  and Whiteside Counties.

* WHEN...From 4 PM this afternoon to midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Uttech
4 follow-up statements
850 
WWUS73 KDVN 231731
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1231 PM CDT Sun Mar 23 2025

IAZ040>042-051>054-064>068-ILZ015-240300-
/O.CON.KDVN.WI.Y.0006.250323T1900Z-250324T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Johnson-Cedar-
Clinton-Muscatine-Scott-Rock Island-
Including the cities of Rock Island, Dubuque, Davenport, Vinton,
Tipton, Muscatine, Maquoketa, Independence, Iowa City, Anamosa,
Moline, Clinton, Manchester, Cedar Rapids, and Bettendorf
1231 PM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of northwest Illinois and east central and 
  northeast Iowa.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ILZ001-002-007-009-016>018-240300-
/O.CON.KDVN.WI.Y.0006.250323T2100Z-250324T0500Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Including the cities of Mount Carroll, Galena, Hennepin,
Princeton, Geneseo, Sterling, and Freeport
1231 PM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 
MIDNIGHT CDT TONIGHT...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Bureau, Putnam, Carroll, Henry IL, Jo Daviess, Stephenson, 
  and Whiteside Counties.

* WHEN...From 4 PM this afternoon to midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JTS
348 
WWUS73 KDVN 231927
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
227 PM CDT Sun Mar 23 2025

IAZ063-076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-240300-
/O.EXA.KDVN.WI.Y.0006.000000T0000Z-250324T0300Z/
Iowa-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van
Buren-Lee-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-
Clark-
Including the cities of Sigourney, Fort Madison, Oquawka,
Fairfield, Memphis, Kahoka, Burlington, Aledo, Carthage, Wapello,
Mount Pleasant, Marengo, Washington, Keosauqua, Macomb, and
Monmouth
227 PM CDT Sun Mar 23 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of northwest and west central Illinois, east 
  central and southeast Iowa, and northeast Missouri.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north to south oriented roadways. Use extra 
caution.

Secure outdoor objects.

&&

$$

IAZ040>042-051>054-064>068-ILZ015-240300-
/O.CON.KDVN.WI.Y.0006.000000T0000Z-250324T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Johnson-Cedar-
Clinton-Muscatine-Scott-Rock Island-
Including the cities of Rock Island, Dubuque, Davenport, Vinton,
Tipton, Muscatine, Maquoketa, Independence, Iowa City, Anamosa,
Moline, Clinton, Manchester, Cedar Rapids, and Bettendorf
227 PM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph

* WHERE...Portions of northwest Illinois and east central and 
  northeast Iowa.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north to south oriented roadways. Use extra 
caution.

Secure outdoor objects.

&&

$$

ILZ001-002-007-009-016>018-240300-
/O.CON.KDVN.WI.Y.0006.250323T2100Z-250324T0500Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Including the cities of Mount Carroll, Galena, Hennepin,
Princeton, Geneseo, Sterling, and Freeport
227 PM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph

* WHERE...Bureau, Putnam, Carroll, Henry IL, Jo Daviess, Stephenson, 
  and Whiteside Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north to south oriented roadways. Use extra 
caution.

Secure outdoor objects.

&&

$$

JTS
343 
WWUS73 KDVN 240219
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
919 PM CDT Sun Mar 23 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024>026-
034-035-MOZ009-010-240330-
/O.CAN.KDVN.WI.Y.0006.000000T0000Z-250324T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Memphis, Independence, Carthage, Vinton,
Rock Island, Aledo, Cedar Rapids, Washington, Wapello, Keosauqua,
Monmouth, Bettendorf, Fairfield, Muscatine, Kahoka, Marengo,
Maquoketa, Mount Pleasant, Davenport, Dubuque, Iowa City, Fort
Madison, Oquawka, Sigourney, Burlington, Manchester, Moline,
Clinton, Macomb, Anamosa, and Tipton
919 PM CDT Sun Mar 23 2025

...WIND ADVISORY IS CANCELLED...

Wind gusts to 30 to 35 mph are expected the rest of tonight, however 
gusts reaching 45 mph have come to an end.

$$

ILZ001-002-007-009-016>018-240500-
/O.CON.KDVN.WI.Y.0006.000000T0000Z-250324T0500Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Including the cities of Freeport, Princeton, Hennepin, Mount
Carroll, Galena, Geneseo, and Sterling
919 PM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph

* WHERE...Bureau, Putnam, Carroll, Henry IL, Jo Daviess, Stephenson, 
  and Whiteside Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Gibbs
930 
WWUS73 KDVN 240459
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1159 PM CDT Sun Mar 23 2025

ILZ001-002-007-009-016>018-240600-
/O.EXP.KDVN.WI.Y.0006.000000T0000Z-250324T0500Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Including the cities of Hennepin, Princeton, Sterling, Geneseo,
Mount Carroll, Freeport, and Galena
1159 PM CDT Sun Mar 23 2025

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT...

Gusty west winds will continue overnight but are no longer expected 
to reach advisory levels. Expect occasional gusts near 35 mph into 
Monday morning.

$$

Uttech

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 12:59 AM CDT, 1 hour 21 minutes earlier. Its key messages:

  • Next chance of showers and a few thunderstorms move in late tonight through Sunday morning (60-90%)
  • Strong southerly winds develop late tonight through Sunday morning, and again Sunday afternoon and evening, with gusts of 30-40+ MPH possible
  • Periodic chances for rain next week with temperatures gradually trending above normal
Area forecast discussion, Mar 23, 12:59 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1259 AM CDT Sun Mar 23 2025

.KEY MESSAGES...

- Next chance of showers and a few thunderstorms move in late
  tonight through Sunday morning (60-90%)

- Strong southerly winds develop late tonight through Sunday
  morning, and again Sunday afternoon and evening, with gusts of
  30-40+ MPH possible

- Periodic chances for rain next week with temperatures gradually
  trending above normal

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 211 PM CDT Sat Mar 22 2025

Dry conditions will continue through at least midnight tonight,
thanks to a surface ridge of high pressure that is currently moving
through the area. In its wake, surface pressure gradient looks to
tightening this evening, leading to breezy southeast winds tonight.
Then, a mid-level shortwave, evident on GOES-East mid-level water
vapor satellite imagery over MT/WY region, which will gradually make
its way toward the area late tonight through Sunday morning. The
attendant surface low looks to remain north of our region over
central Minnesota into northern Wisconsin through Sunday afternoon.
In terms of convection, ensemble and deterministic guidance both
suggest a period of perhaps a few thunderstorms between 10z/5 AM to
15z/10 AM Sunday morning when most-unstable CAPE is progged up to
500 J/kg, with latest HREF soundings suggesting more elevated
convection. Low to moderate mid-level lapse rates of 6-7 degrees
C/km will accompany the shortwave, so some small hail is possible
with this convection. The Storm Prediction Center has actually
pulled the Marginal Risk (level 1 of 5) of severe weather that was
up against our southwest for tonight farther south over central
Missouri, so severe weather isn't expected for us tonight. There
could be locally strong wind gusts of 30-40+ MPH late tonight into
early Sunday morning as the showers develop, which could lead to
these strong winds punching through the thermal inversion, so
something to watch for in the morning.

The mid-level shortwave should loiter into the afternoon hours
Sunday, along with a surface cold front that will sweep through.
There will be a brief respite from the gusty southerly winds until
winds become more west-northwest in the afternoon hours post-fropa,
with another period of gusts between 30-40+ MPH across the area.
High temperatures on Sunday look to warm to the lower 50s north to
near 60 south.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 211 PM CDT Sat Mar 22 2025

The overall synoptic pattern doesn't change a whole lot for Sunday
night through Wednesday, with ensemble 500 mb height cluster
analysis and deterministic global models all agreeing in a longwave
trough loitering over the eastern 2/3rds of the CONUS, placing our
region in a persistent northwest flow regime. This is a prime
location for any shortwaves in the upper-level flow to pass over us,
and indeed, there are a few impulses that could bring chances (30-
50%) of showers at times Monday night through Tuesday. In terms of
strong to severe storm potential, this appears to be very low at
this time.

Wednesday looks to be dry overall as the northern stream trough
finally breaks down, with a ridging pattern taking shape over the
Intermountain West region. However, a southern stream shortwave is
progged to develop over the southern Plains and lift northeastward
towards our region by Thursday and Friday, leading to a more active
period. This shortwave appears to be accompanied by a northward
surge of Gulf moisture towards the Corn Belt as the ECMWF ensemble
climatological percentiles of integrated WV transport indicates
values over 90% Friday afternoon and evening. Both the ECMWF EFI for
CAPE and the CSU machine-learning probabilities for strong to severe
storms indicates a noticeable, but lower end, severe weather
environment Friday, so something for us to watch as we get closer to
late week next week.

Southerly flow will become more common by Thursday and Friday next
week, resulting in increasing temperatures and dew points as highs
return to the upper 50s to lower/middle 60s by Thursday, and warming
up even further by Friday, with highs in the lower to middle 70s.
Dew points look to increase back to the 50s per the NBM.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1245 AM CDT Sun Mar 23 2025

Conditions will deteriorate late tonight into Sunday AM with
areas of rain developing across E Iowa and NW Illinois as
ceilings lower to MVFR/IFR. Low-level wind shear is expected
overnight into mid Sunday morning due to a strong low-level jet
with 45-50 kts southerly winds at 2000 ft AGL. Embedded thunder
is possible with the steadiest period of rain mainly from mid
morning into the early afternoon, but have low confidence on the
coverage so right now only mentioned in a PROB30 at CID.
Southerly surface winds will shift to the WNW behind a cold
front midday to early afternoon and gust around 35 kts through
Sunday evening.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...Schultz
LONG TERM...Schultz
AVIATION...Uttech
Hazardous weather outlook, Mar 22, 2:24 PM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
224 PM CDT Sat Mar 22 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
224 PM CDT Sat Mar 22 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and isolated thunderstorms are possible after
midnight tonight. No severe weather is anticipated, but some
small hail will be possible with any thunderstorm that develops.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Rain will increase in coverage Sunday morning and isolated
thunderstorms will remain possible. Strong southerly winds will be
possible in the early morning, gusting between 30 to 40 MPH.

Strong westerly winds with gusts of 30 to 40 MPH are possible
Sunday afternoon and evening. This will lead to elevated fire
danger in the afternoon and early evening for locations along and
west of the Mississippi River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

JTS

In the hours before

Local storm report, Mar 23, 12:21 AM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1221 AM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Tstm Wnd Dmg     Memphis                 40.46N 92.17W
03/21/2025                   Scotland           MO   Public

            Delayed report. Damage to an awning and
            shingles blown off a roof. Time estimated
            from radar.

&&

Nearby

Wind Advisories in Iowa, 2025Wind Advisories in Illinois, 2025Wind Advisories in Missouri, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.